MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO ION NITRIDED BLADE; INSTRUMENT, CAST REMOVAL, AC-POWERED

STRYKER INSTRUMENTS-KALAMAZOO ION NITRIDED BLADE; INSTRUMENT, CAST REMOVAL, AC-POWERED
Catalog Number 0940023000
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for return.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that following removal of a cast from a infants arm, burn marks were observed on the patients arm.It was also reported that the event did not cause a delay and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported event, for burn, as a result of the use of the ion nitrided blade, was not confirmed as the ion nitrided blade was not returned for evaluation.Without the ion nitrided blade, the root cause cannot be determined.Device not available for return.
 
Event or Problem Description

Brand Name
ION NITRIDED BLADE
Common Device Name
INSTRUMENT, CAST REMOVAL, AC-POWERED
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7847431
Report Number0001811755-2018-01637
Device Sequence Number1351390
Product Code LGH
UDI-Device Identifier04546540132253
UDI-Public04546540132253
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0940023000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0940000000 S/N: (B)(4); 0986000000 S/N: (B)(4)